MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG MININAV SET PED.5 W.BURRHOLE RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG MININAV SET PED.5 W.BURRHOLE RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV683T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the valve were detected during the visual inspection.Residues tissues are visible outside the product.Permeability test: a permeability test has shown that the valve is permeable.During the test, particles were flushed out.Computer controlled test: to investigate the clinical claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The mininav is not operating within acceptable tolerances.Result : first, we performed a visual inspection of the mininav.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability and opening pressure of the valve.The opening pressure of the valve was out of tolerance, but all other specifications were met.The opening pressure of the valve was significantly higher than expected, shows a slower flow of liquid.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we confirm that the valve shows a slower flow of liquid at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that there was a problem with a mininav.The surgeon suspected a clinical symptomatic of underdrainage.Patient informations: age: (b)(6), weight: unknown, height: unknown, gender: female, date of implantation: (b)(6) 2020, date of removal: (b)(6) 2020.

Brand Name
MININAV SET PED.5 W.BURRHOLE RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11013599
Report Number3004721439-2020-00255
Device Sequence Number4495952
Product Code JXG
UDI-Device Identifier04041906133863
UDI-Public4041906133863
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2025
Device Model NumberFV683T
Device Catalogue NumberFV683T
Device Lot Number20045505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2020
Initial Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 MO